PharmacyPharmacologyToxicologyPoisoning DiagnosisPoisoning ManagementPsychiatric PharmacotherapyDrug Overdose DiagnosisDrug Overdose ManagementDrug ToxicityOverdose ManagementBlood PressureBlood Pressure ElevationDeep Tendon Reflex AssessmentDeep Tendon Reflex TestingOverdose ToxicityPhencyclidine IntoxicationPhencyclidine ToxicityPsychiatric Crisis Intervention
In nine cases of phencyclidine hydrochloride poisoning, early signs of overdose included drowsiness, nystagmus, miotic pupils, blood pressure elevation, increased deep tendon reflexes, ataxia, anxiety, and agitation. In more severe cases, seizures, spasticity, and opisthotonos were seen in addition to deep coma and respiratory depression. Treatment included removal by emetics or lavage, hydration, and a quiet, reassuring environment. Spasticity, agitation, and ocular manifestions responded to diazepam. Psychiatric intervention was instituted after the patients were stable and no longer agitated.
9
Study of a New Schizophrenomimetic Drug—Sernyl
Elliot D. Luby · Archives of Neurology And Psychiatry · 1959 · 920 citations
A STUDY OF A 1-ARYL CYCLO HEXYL AMINE FOR ANESTHESIA*
F. E. GREIFENSTEIN, M. DEVAULT, Junichi Yoshitake et al. · Anesthesia & Analgesia · 1958 · 200 citations